Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The patch?

I am 39 and a half weeks pregnant, thinking about all the different birth controls. Trying to figure out which one is best for me. I know I have to wait 6 weeks after I give birth to my son. So what are your opinions on the patch? Anyone get pregnant with the patch?

Answer Question
 
sissy0604

Asked by sissy0604 at 7:14 PM on Mar. 21, 2011 in Pregnancy

Level 16 (2,692 Credits)
Answers (9)
  • I was on the patch for a while. I liked it ease of it, but it had some downsides. The adhesive always hurt my skin, so I had to find a different spot every week, and the old spot would always scab up and take a while to heal. The other was that I had a weird side effect of inflammation in my urethra . . causing me to always think I had a UTI. I ultimately had to stop.

    I have a friend, though who does a combonation of the patch and hormone pills, and she is okay with it. (The pills are to stop breakthrough bleeding.
    ImaginationMama

    Answer by ImaginationMama at 7:18 PM on Mar. 21, 2011

  • I used the patch for about 6 months. It was so hard to get it to stay stuck on. I wouldnt recommend it. Its been years since Ive used it though. To this day... when i tan, the spots where i used to put the patch will NOT tan! Its crazy
    jmgblair10

    Answer by jmgblair10 at 7:18 PM on Mar. 21, 2011

  • I liked them at first, but the adhesive would come loose and they'd stick to my panties, or they'd stick too well to my skin and I'd have a terrible time getting them off and had to use baby oil. I went back to my pills after about a year of all that nonsense.
    Robsmommy

    Answer by Robsmommy at 7:28 PM on Mar. 21, 2011

  • Thanks. I have very sensitive skin so think I might just deal with the pill. Didn't think about skin problems.
    sissy0604

    Comment by sissy0604 (original poster) at 7:39 PM on Mar. 21, 2011

  • The only problem I had with the patch was it made me itchy.
    Aqua_Jen

    Answer by Aqua_Jen at 7:50 PM on Mar. 21, 2011

  • I got a blood clot in my left leg after being on the patch for 3 mos. The side effects are more dangerous than the pill because of higher doses of hormones, and Ortha Evra has been hit by some big lawsuits over it.

    Lots of people like the Mirena IUD.
    anng.atlanta

    Answer by anng.atlanta at 9:46 PM on Mar. 21, 2011

  • I became pregnant with twins with this form of contraceptive! I used it correctly, & didn't have any adverse side effects (bavy oil during removal did save alot of skin! LOL!) I even got a less often, lighter period. Imagine my surprise to find out 91/2 months in that, not only was I pregnant, but that it was going to be twins! I did like the eases & conveinence of it, though. Maybe I was just, really fertile then...
    LUVmyBOYZ615

    Answer by LUVmyBOYZ615 at 11:28 PM on Mar. 21, 2011

  • You might consider an IUD, if you have sensitive skin. I've heard of a lot of people having skin issues. Good luck!!
    musicpisces

    Answer by musicpisces at 12:36 AM on Mar. 22, 2011

  • I personally have never known anyone who liked the patch. I agree that the IUD is a good option.
    elasmimi

    Answer by elasmimi at 10:40 AM on Mar. 22, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN